Although I'm finding Gabapenten very good for neck pain, I am steadily losing wieght and experiencing low blood sugar symptoms. Is there anybody who is having the same reaction? I am loathed to give it up.
Postmarketing research of gabapentin has shown fluctuation of blood glucose levels. Ask your doctor to evaluate your blood glucose levels for hypoglycemia. He/she might want to adjust your dose of gabapentin, or send you to a dietician to establish a special diet to control the low blood sugar if your glucose is not dropping too severely.
Hello, KVL. I was on gabapentin and saw my sugars go up. had to increase the NPH insulin I take.
How low are you becoming? Be sure to have sugar, honey, or even Mentos with you at all times. Keep your meter handy as well. If you are falling below 70 on a regular basis, you need to see your endocrinologist ASAP.
If you are not being watched for diabetes you need to see a doctor right away. Weight loss is a real symptom for low sugar and is extremely serious which can lead to coma and death. Karen
I had this problem a couple of years ago when I was put on gabapentin / Lyrica for diabetic peripheral neuropathy. I was controlling my blood sugars with oral meds at the time and began having frequent hypoglycemic episodes while out riding my bicycle, which was unusual. Began some medical journal research and found an obscure paper indicating that, in rare instances, gabapentin may cause lowering of blood sugar.
Since then my oral blood sugar medication requirements have dropped significantly.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jul 2013 • 3 answers
Posted 27 Jul 2015 • 1 answer
Posted 21 Feb 2017 • 0 answers
Posted 2 Oct 2017 • 0 answers
Posted 2 days 16 hours ago • 0 answers